MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the neff percutaneous access set was used for nephrostomy drain placement.While using the set the luer lock connection fell off the introducer.The procedure was successfully completed with the complaint device.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the device history record, drawing, manufacturing instructions, quality control, specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One black sheath and one white cap were returned in a used condition for investigation.Some biomatter was present on the cap of the device.The device was returned with the sheath fully separated from the cap and a kink noted in the sheath approximately 13.2cm from the proximal end.The sheath flare appeared out of round, but due to the inherent damage to the flare upon separation from the cap, it cannot be confirmed if the flare was manufactured to specifications.Additionally, a document based investigation evaluation was performed.One unrelated nonconformance was noted in which three devices were reworked for the presence of foreign matter.There is no evidence to support that any nonconformances were released to the field.The device manufacturing record showed no notable gaps in production or processing controls.A review of the device history record shows no relevant nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause could not be established.Inherent damage to the flare due to compression makes a manufacturing cause of the failure unlikely.User error is also not suspected, as the customer reported ease of introduction of the device and was successfully able to complete the procedure.A likely cause of failure was not established.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7860347
Report Number1820334-2018-02604
Device Sequence Number1981270
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)210205(10)8564651
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Device Lot Number8564651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1